MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC LID-HANDPIECE/MODULAR FOR TRS; BATTERY, REPLACEMENT, RECHARGEABLE

DEPUY SYNTHES PRODUCTS LLC LID-HANDPIECE/MODULAR FOR TRS; BATTERY, REPLACEMENT, RECHARGEABLE
Catalog Number 05.001.231
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi:(b)(4).Concomitant device: battery handpiece device.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
This is event 2 of 2 of the same event.It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that the lid device came out of the battery handpiece device after it was closed.There was a fifteen minute delay in the surgical procedure.It was unknown if a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the locking mechanism did not function.The device also failed pretest for check function lock/unlock with safety button.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to improper maintenance.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
LID-HANDPIECE/MODULAR FOR TRS
Common Device Name
BATTERY, REPLACEMENT, RECHARGEABLE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9157835
Report Number8030965-2019-69035
Device Sequence Number19488599
Product Code MOQ
UDI-Device Identifier07611819474901
UDI-Public07611819474901
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1